Related Experiment Video
Updated: Aug 15, 2025

Author Spotlight: Anterior HR-OCT as a Non-Invasive Tool for Characterizing Ocular Surface Squamous Neoplasia
Published on: August 9, 2024
A Case of Corneal Melting in a Patient with HER2-Positive Breast Cancer
Deborah Peeters1, Melissa Vereecken2, Hannelore Denys3
1Department of Ophthalmology, University Hospital Ghent, Ghent, Belgium.
Abstract:
Trastuzumab is the cornerstone treatment for HER2-positive breast cancer. While ocular side effects are more commonly described after the use of the antibody-drug conjugate ado-trastuzumab emtansine, we here describe corneal melting in a 79-year-old patient after three cycles of trastuzumab monotherapy. Signs and symptoms persisted with subsequent trastuzumab cycles. The patient showed improvement after treatment with intense lubrication, topical antibiotics, and topical steroids. After tapering of steroids, there was recurrence of epitheliopathy after subsequent trastuzumab treatment, which subsided upon restarting topical steroids. Finally, the patient was kept on a low-dose topical steroid regimen which prevented further epitheliopathy during the next trastuzumab cycles.
More Related Videos
04:00Author Spotlight: Establishing a Practical and Cost-Effective Protocol for Corneal Sensitivity Testing in Clinical Settings
Published on: August 2, 2024
14:20Polymalic Acid-based Nano Biopolymers for Targeting of Multiple Tumor Markers: An Opportunity for Personalized Medicine?
Published on: June 13, 2014